Accutane and Depression: Is There a Link?

Can Accutane affect your mood? How bad are Accutane side effects? Are Accutane side effects permanent? Can Accutane give you anxiety? Many other questions are often asked. However, we will discuss about Can Accutane cause depression?

There is a growing concern with the possibility that Accutane may be linked to depression and in some cases, suicide. First of all we have to look at the fact that many people with acne, especially teens, suffer from symptoms associated with low self esteem and poor self image. Recent studies show these symptoms to be:

Accutane and Depression Is There a Link
accutane image
  • Social withdrawal,
  • Decreased self-esteem,
  • Reduced self-confidence,
  • Poor body image,
  • Embarrassment,
  • Feelings of depression,
  • Anger,
  • Preoccupation,
  • Frustration, or
  • Higher rate of unemployment.

With that said Let’s take a look at the claims maid against Accutane

In Roche Laboratories, which manufactures Accutane, placed a warning about depression in the Warnings section of the prescribing information for the drug: “Accutane may cause depression, psychosis and, rarely, suicidal ideation, suicide attempts, and suicide since then there has been four hundred and thirty-one cases of patients developing severe depression while taking Accutane and they have been reported to the FDA back in May of 2000.

These cases include reports of 37 suicides. While there were cases reported in which depression improved after stopping the medication, case reports of this sort are not considered to be strong scientific evidence for a link between medications and adverse events. Other studies have been done as well that say there is no evidence established a link between the acne drug and major depression or suicide. Currently The FDA regards any association as unproven, but needing further study.

So with all this taken in to account is there a link? With all the factors it seems that yes Acutane may cause symptoms of depression, but if the person taking the acne drug mentally healthy prior to taking the drug then they may occur mild symptoms, If they suffer from any form of depression and/or poor self esteem the drug may intensify the already existing problems as the warning says: “Accutane may cause depression, psychosis and, rarely, suicidal ideation, suicide attempts, and suicide.” Untill studies are done comparing the different groups on an off Accutane; there cannot be an accurate scientific answer. Maybe the FDA should start those studies soon??

If you are considering taking Accutane carefully consider all the pros and cons. If you have the symptoms listed above prior to use, maybe you should try and sort out those problem before taking Accutane If your Taking Accutane and develop feelings of depression and/or suicide tell a someone you trust, and in both cases consult you Doctor. Acne no matter how sever should not take control or even end your life.

0 Response to "Accutane and Depression: Is There a Link?"

Post a Comment

Click this red subscribe text SUBSCRIBE before make a comment.

Note: Only a member of this blog may post a comment.

Iklan Atas Artikel

Iklan Tengah Artikel 1

Iklan Tengah Artikel 2

Iklan Bawah Artikel